Thrombosis and thrombocytopenia after HPV vaccination
Journal article, Peer reviewed
MetadataShow full item record
Original versionJournal of Thrombosis and Haemostasis, 2021. 10.1111/jth.15604
Background Vaccine-induced immune thrombotic thrombocytopenia (VITT) has so far only been reported after adenovirus vector severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) vaccines. Objective We report findings in a 25-year-old woman who presented with thrombocytopenia, venous thrombosis, elevated D-dimer levels, and high levels of platelet-activating antibodies to platelet factor 4-polyanion complexes 10 days after Gardasil 9 vaccination for human papillomavirus (HPV). The patient exhibited clinical and laboratory features in line with the recently defined VITT syndrome, described after adenoviral vector vaccination to prevent coronavirus disease 2019. Conclusion We report a case of VITT following HPV vaccination. This should raise awareness of the possibility of VITT also occurring after other vaccines, not exclusively adenoviral vector-based SARS-CoV-2 vaccines.